Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HbA1c
Sep 1, 2013

Hi Benjamin,

I have diabetes type 1 since 23 years, am now 43, and taking Isentress and Kivexa since 6 month, when I was tested positive.

VL is now UD and CD4 was 1150 last time, so it's alright.

I tested my HbA1c recently and was 52 mmol/mol which is ok. I had 62 last years. However, I feel my blood sugar levels jumping. I measure from time to time and often high than low.

Hence, I wonder whether my medication affect the level so it's incorrect, and should actually be higher?

Also, I started with Stocrin and Kivexa, but the VL stopped at 900 and when I started with Isentress, I had no side effect (dizziness) and the VL turned to UD. I don't take Stocrin after that. Is this combo Isentress and Kivexa common?

Thanks!

Response from Dr. Young

Hello and thanks for posting.

Having a low hemoglobin A1C is a good thing, so 5.2% (I think your units convert to this level) is indeed an indicator of good glucose control.

As for your current regimen of Kivexa (Epzicom) + Isentress, it's not the most commonly used, but among those listed as "alternate" by current US treatment guidelines for first line treatments. We've published one of the early study results with the combination and found very favorable outcomes.

I hope that helps, BY



Previous
Worried about ghonorrea!!
Next
PEP treatment: Combivir without Kaletra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement